Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 67, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 24, 2017, 2:39 PM CST. It took effect at Dec 24, 2017, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 2:39 PM CST (20:39 UTC)
- In effect from
- Dec 24, 2017, 9:00 PM CST
- Expired
- Dec 25, 2017, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
440 WHUS74 KBRO 242039 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 239 PM CST Sun Dec 24 2017 ...Adverse marine conditions developing tonight... .High Pressure will build into the region behind the passage of a cold front bringing stronger north winds and building seas tonight. Adverse marine conditions to prevail over the gulf waters during the overnight before improving for Christmas Day. GMZ150-155-170-175-250445- /O.NEW.KBRO.SC.Y.0067.171225T0300Z-171225T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 239 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 6 AM CST Monday. * WINDS...North to Northeast 20 knots. Gusts 25 to 30 knots. * WAVES/SEAS...5 to 8 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Brady
3 follow-up statements
937 WHUS74 KBRO 242213 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 413 PM CST Sun Dec 24 2017 ...Adverse marine conditions developing tonight... .High pressure will build into the region behind the passage of a cold front bringing stronger north winds and building seas tonight. Adverse marine conditions will prevail over the gulf waters during the overnight before improving for Christmas Day. GMZ150-155-170-175-251000- /O.CON.KBRO.SC.Y.0067.171225T0300Z-171225T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 413 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... * WINDS...Northeast around 20 knots with higher gusts. * SEAS...4 to 6 feet nearshore and 5 to 7 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
716 WHUS74 KBRO 251001 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 401 AM CST Mon Dec 25 2017 ...Adverse marine conditions continue... .High pressure will build into the region bringing stronger north winds and building seas early this morning. Marine conditions will gradually improve through Christmas Day. GMZ150-155-170-175-251200- /O.CON.KBRO.SC.Y.0067.000000T0000Z-171225T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 401 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...Northeast around 20 knots with higher gusts. * SEAS...4 to 6 feet nearshore and 5 to 7 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
828 WHUS74 KBRO 251209 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 609 AM CST Mon Dec 25 2017 ...Marine conditions steadily improving... .Latest marine observations indicate winds and seas have lowered across the lower Texas coastal Waters as high pressure builds over South Texas. The Small Craft Advisory for the Gulf waters has expired. GMZ150-155-170-175-251315- /O.EXP.KBRO.SC.Y.0067.000000T0000Z-171225T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 609 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should exercise caution for today for seas 4 to 6 feet occasionally 8 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 11:40 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 24, 11:40 AM CST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1140 AM CST Sun Dec 24 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Light and variable winds and VFR conditions prevail south of a cold front moving into South Central Texas this afternoon. The front arrives in the RGV after sunset with lower clouds increasing a few hours after frontal passage. Flight conditions could go down faster then model guidance and the current TAF package suggest which is around 09Z. Flight conditions should lower to MVFR and may approach IFR near the coast around mid-morning. MVFR cigs continue through Christmas day with some cigs approaching IFR, mainly near KBRO the coastal areas with a coastal trough indicated to develop with light rain and drizzle forming. Visibilities may lower as a result but this is more probable after this taf package or later Monday and Monday night. && .PREV DISCUSSION... /issued 537 AM CST Sun Dec 24 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Light and variable winds are anticipated today as surface high pressure spreads across the region. A cold front is expected to move through deep south Texas later this evening and overnight resulting in a slight uptick in northerly winds and some low clouds. A persistent westerly flow aloft will support high level cloudiness through the period. However, VFR conditions will prevail for the next 24 hours. PREV DISCUSSION... /issued 406 AM CST Sun Dec 24 2017/ SHORT TERM (Today through Monday): Surface high pressure across deep south Texas this morning will spread east today. Light winds with above normal temperatures are expected across the area for today. High temperatures today will be the 70s except for the upper 60s along the beaches. Another cold front is expected to move through deep south Texas by late this evening. No rainfall is anticipated with the frontal passage tonight due to the lack of moisture. Low temperatures tonight will range from the lower 40s across the ranchlands to the mid 50s at the beaches. High temperatures Christmas Day will be in the 60s, which is slightly below normal, under mostly cloudy skies. LONG TERM (Monday Night through Saturday): Broad 500 mb troffing will prevail over much of the lower 48 states throughout this upcoming week. A series of short waves moving around the base of this trough axis will manage to push a mild cold front through the region around midweek. The old frontal boundary will slowly slip south of the RGV later in the work week with additional weak short waves moving over the RGV resulting in some better divergence aloft. Some decent moisture pools near the RGV during the latter half of the work week which may interact with the better lift over the region to increase pops a bit from Wed on into next weekend. The GFS is a bit higher with the pops versus the ECMWF which maintains more slgt chc pops. The ECMWF is also a little stronger with the CAA after the fropa on Wed with the temperatures starting to rebound next weekend with increasing WAA. The last several runs of both the ECMWF and GFS models have generally trended warmer versus earlier runs. The ECMWF has maintained a general dry bias versus the GFS which is holding onto higher pops from Thurs through Sat. Will lean closer to the drier pops indicated by the ECMWF and will go close to a blend of the two model sets for temps through Day 7. Overall confidence in the longer range forecast wording is only average due to the model to model/run to run differences in the strength of the CAA later this week. MARINE (Now through Monday): Very favorable marine conditions will prevail along the lower Texas coast for today as high pressure spreads over the western Gulf of Mexico. Very light winds and low seas are anticipated across the coastal waters for today. Another surge of north to northeast winds will move into the lower Texas coastal waters by late this evening and gradually increase overnight. A Small Craft Advisory will likely be needed by late this evening due to the stronger winds and building seas on the Gulf waters. Will hold off on issuing the Small Craft Advisory and allow the day shift the opportunity to decide on the timing of the advisory. Marine conditions begin to improve by late Christmas Day as high pressure moves east. Monday Night through Thursday Night: Light to moderate east to southeast surface flow will prevail along the lower TX coastline from Mon Night through early Wed with light to moderate northeast flow prevailing from Wed Night through Thurs Night in the wake of the cold front. The winds and seas in the longer range CWF period appear to remain below SCA levels at this time. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 59/99
Hazardous weather outlook, Dec 24, 4:28 AM CST, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 428 AM CST Sun Dec 24 2017 TXZ248>257-251030- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 428 AM CST Sun Dec 24 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be an elevated risk for rip currents along area beaches Christmas Day and then again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-251030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 428 AM CST Sun Dec 24 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories will be possible on the lower Texas Gulf waters tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisories will be possible on the lower Texas Gulf waters Christmas Day morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.